Q. I have burning sensation and redness in scrotum. Kindly help me.

Answered by
Dr. Asmeet Kaur Sawhney
and medically reviewed by iCliniq medical review team.
Published on Jun 20, 2018 and last reviewed on: Jul 16, 2019

Hello doctor,

I am a 21-year-old male. I am having a burning sensation and redness in my scrotum. I consulted two doctors from the same hospital. The doctor diagnosed it as scrotal dermatitis. The first doctor prescribed the following: Motimesh cream (to be applied at night) for 10 days, Abzorb Dusting Powder to be applied morning for 15 days, Atarax tablet to be taken at night for 10 days. After taking this course, after 15 days the itching was gone but still there was considerable burning and redness and irritation. So, I visited the hospital again and the following course was prescribed: Venusia max cream to be applied morning and afternoon, Dazit tablet to be taken at night for 10 days, Desowen cream to be applied at night for 10 days. Now, this course is also done and though there is a considerable improvement I am still having little redness mostly on one side of the scrotum and also some burning sensation. Kindly help me from this irritation.

Dr. Asmeet Kaur Sawhney

Cosmetology Dermatology Venereology
#

Hi,

Welcome to icliniq.com.

I have gone through your complaints and reviewed the attached photograph (attachment removed to protect patient identity).

It seems to be red scrotum syndrome. It is a chronic disease characterized by redness and burning on the scrotum. If I was your treating doctor, I would recommend you to take capsule Doxycycline 100 mg once daily at bedtime, tablet Gabapentin 300 mg in the morning and tablet Levocetirizine at bedtime.

Along with this application of Tacrolimus 0.03 percent ointment on the affected areas at night and moisturizing cream during the daytime. Continue this for three weeks and revert.

For more information consult a dermatologist online --> https://www.icliniq.com/ask-a-doctor-online/dermatologist

Thank you doctor,

I have used the exact course of medicines that you have prescribed for three weeks. Overall, I can say that there has been good improvement, the shade of redness has decreased, my skin became hard like before and I did not experience burning or itching. However, still, a slight amount of redness reappears after my scrotum gets rubbed (due to running or friction between thighs). I have attached the picture here. After I sleep and wake up the next morning, it becomes black again with no red shade. I think I need further treatment.

Dr. Asmeet Kaur Sawhney

Cosmetology Dermatology Venereology
#

Hello,

Welcome back to icliniq.com.

I have reviewed the attached photograph and it looks better (attachment removed to protect patient identity).

I would suggest you continue with capsule Doxycycline 100 mg once daily at bedtime and tablet Gabapentin 300 mg once daily in the morning.

Also, apply Tacrolimus 0.03 percent ointment at night and moisturizing cream during daytime. Consult your specialist doctor, discuss with him or her and start taking the medicines with their consent.

Continue this for three weeks and revert.

For more information consult a dermatologist online --> https://www.icliniq.com/ask-a-doctor-online/dermatologist

Doctor there seems to be a slight emergency, today I felt more burning in some areas on my scrotum and noticed few spots of red heat boils on it. Here, the weather is very hot and I took bath in hot water today, can that be the reason? I have attached picture here. should I continue same course of medicines? please help me

Dr. Asmeet Kaur Sawhney

Cosmetology Dermatology Venereology
# Hi
I have reviewed the attached photographs and it could be related to hot weather.
Continue with the same medicines and also take tablet levocetrizine 5 mg twice daily for 5-7 days.
This should resolve it.
Regards
Dr Asmeet
Hello Doctor,
As you had advised, I took two tablets of levocetrizine 5 mg daily for 6 days. But I am still experiencing extreme burning, pain and sometimes even itching only on the areas where the red heat boils are there.( I have attached two pictures, each on one side of scrotum where red heat boils are there). At night it is difficult for me to get sleep also due to this and even while walking when the heat boils on both sides gets rubbed, it is painful.
The only improvement is that while I am idle, that is nothing is touching my scrotum, then there is no pain or irritation.
Moreover, I newly developed itching yesterday at inner thigh and some allergic type spots have appeared on my inner thigh.( third image is attached for this)

These are the complaints I have right now, I don't know if this sudden last week development is related to red scrotum syndrome or not and by the way the course for 3 weeks of that treatment is also ending in 2 days, so I kindly request you doctor, to tell the subsequent course for RSS also.

For your information, I am staying at home now, since it is holidays time so I am limiting my exposure to hot weather and also drinking juices etc to stay cool.
Waiting for your reply doctor,
sincerely,
Rohan

Dr. Asmeet Kaur Sawhney

Cosmetology Dermatology Venereology
Also Read Answers From:

Related Questions & Answers


Can lower abdominal pain occur after unprotected sex?

Query: Hello doctor, My query is regarding sexually transmitted infection. I had unprotected sex 51 days back. I had mild fever with a very mild burning sensation on my penis for three days after that encounter. I consulted a doctor and she gave five shots of Ceftriaxone for five days. The mild burning ...  Read Full >>


Dr. Bharat Udey
Geriatrician

Answer: Hello, Welcome to icliniq.com. It seems that you have been tried on multiple antibiotics on just hit and run basis. Firstly, you were given Ceftriaxone for five days without getting the relevant investigations. Then you took antiviral medications followed by Doxycycline. You have taken a whole load...  Read Full

Popular

Popular

Ask your health query to a doctor online?

Ask a Dermatologist Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.